# SDR K2DA53101

- Difficulty date: March 11, 2020
- Submitted: November 14, 2020
- Operation: Air carrier
- Aircraft: N808PH
- Make and model: Bell 407
- Aircraft serial: 53101
- Aircraft time: 6,913 hours
- Engine: Allsn 250C47B
- Engine time: 14,624 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 407040006115
- Part serial: A850
- Condition: Making Metal
- Location: Main Rotor
- Part time: 6,127 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF THE MAIN ROTOR TRANSMISSION CHIP LIGHT ILLUMINATED.  THE AIRCRAFT TURNED AROUND AND LANDED BACK AT THE AIRPORT & MX WAS DISPATCHED TO THE AIRCRAFT.  UPON INSPECTION OF THE MAIN ROTOR TRANSMISSION CHIP DETECTORS, MAINTENANCE PERSONNEL FOUND LARGE CHUNKS OF METAL THAT WERE OUT OF LIMITS.  THE MAIN ROTOR TRANSMISSION ONLY HAD 1185.1 HOURS TSO.  BELL HAS RATED THESE TRANSMISSIONS TO A 5000 HOUR TBO.  THE MAIN ROTOR TRANSMISSION WAS REPLACED WITH A SERVICEABLE UNIT AND THE AIRCRAFT WAS RETURNED TO SERVICE WITH NO OTHER DISCREPANCIES NOTED AND NO OTHER ISSUES.
